Multiplierless and hierarchical structures for maximally flat half-band FIR filters

Citation
S. Samadi et al., Multiplierless and hierarchical structures for maximally flat half-band FIR filters, IEEE CIR-II, 46(9), 1999, pp. 1225-1230
Citations number
14
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Eletrical & Eletronics Engineeing
Journal title
IEEE TRANSACTIONS ON CIRCUITS AND SYSTEMS II-ANALOG AND DIGITAL SIGNAL PROCESSING
ISSN journal
1057-7130 → ACNP
Volume
46
Issue
9
Year of publication
1999
Pages
1225 - 1230
Database
ISI
SICI code
1057-7130(199909)46:9<1225:MAHSFM>2.0.ZU;2-2
Abstract
A simple method to derive a closed-form expression for the transfer functio n of linear-phase half-band filters with maximally Bat amplitude-response c haracteristics is presented. The method is based on the binomial series. It results in hierarchical and modular structures with low hard ware complexi ty for low-pass and high-pass filters. For a filter of a given order, the s tructures provide access to all maximally Bat filters of lon er orders. Two types of structures are presented. The first enjoys a set of multiplier co efficients with reduced dynamic range, and the second can be realized free of multiplier coefficients in a modular manner. Extension of the order of t he filter can be achieved by cascading additional building blocks for the f ormer structure or by adding an extra layer of modules for the latter struc ture. The proposed structures and formulas are applicable to maximally flat Hilbert transformers as well.